Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 2, 2013, 5:37 PM EDT for Ocean County, New Jersey. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2013, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 2, 2013, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:37 PM EDT | HAIL 0.5 | Toms River Twp, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WWUS81 KPHI 022137
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT SUN JUN 2 2013
NJZ014-020-026-022200-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
537 PM EDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MONMOUTH AND OCEAN
COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOMS RIVER...MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR SILVERTON...LAVALLETTE AND SEASIDE
HEIGHTS AROUND 545 PM...BRICK TOWNSHIP AROUND 550
PM...MANTOLOKING...BAY HEAD AND POINT PLEASANT AROUND 555 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4008 7403 4006 7402 4004 7404 3991 7407
3991 7410 3992 7410 3990 7412 3990 7422
4003 7430 4011 7417 4010 7415 4014 7411
4013 7410 4015 7409 4020 7400
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 2, 3:46 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 2, 3:46 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT SUN JUN 2 2013
.SYNOPSIS...
A COLD FRONT APPROACHING THE APPALACHIANS WILL VERY SLOWLY CROSS THE
REGION LATE TONIGHT THROUGH MONDAY AS WAVES OF LOW PRESSURE FORM
ALONG IT. A HIGH PRESSURE SYSTEM FROM CENTRAL CANADA WILL THEN BUILD
SOUTHEAST AND INTO THE AREA THROUGH THE MIDDLE OF THE WEEK. THIS
HIGH WILL THEN SLIDE OFFSHORE THURSDAY AND FRIDAY. A LOW PRESSURE
SYSTEM IS EXPECTED TO FORM OFF THE SOUTHEAST COAST ON THE OLD
FRONTAL BOUNDARY ON TUESDAY OR FRIDAY. IT IS FORECAST TO MOVE
SLOWLY NORTHEAST THROUGH NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN AREA OF LOW PRESSURE WILL CONTINUE TO SLOWLY DRIFT NORTHWARD
THROUGH ONTARIO TONIGHT, SLOWLY DRAGGING A COLD FRONT THROUGH
PENNSYLVANIA AND INTO OUR AREA OVERNIGHT. MEANWHILE, SEVERAL SHORT
WAVES WILL TRAVERSE THE AREA IN THE CYCLONIC FLOW ALOFT THROUGH THE
PERIOD. LATE THIS AFTERNOON, SHOWERS AND THUNDERSTORMS WERE
DEVELOPING TO OUR NORTH AND NORTHWEST ASSOCIATED WITH ONE SHORT WAVE
MOVING TO OUR NORTH. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS
DEVELOPING TO OUR SOUTHWEST ASSOCIATED WITH ANOTHER SHORT WAVE THAT
WILL MOVE INTO OUR AREA THIS EVENING. THE GREATEST CHANCE FOR
THUNDERSTORMS LOOKS TO BE LATE THIS AFTERNOON INTO THE EVENING AS
THIS IS WHEN INSTABILITY SHOULD BE AT ITS PEAK. HOWEVER, WE COULD
STILL HAVE SOME SCATTERED THUNDER OVERNIGHT. WE DO HOWEVER EXPECT
SHOWERS TO INCREASE IN COVERAGE THROUGH THE EVENING AND INTO THE
OVERNIGHT AS THE FRONT APPROACHES AND THE AFOREMENTIONED SHORT WAVE
APPROACHES FROM THE SOUTHWEST. ONCE THIS SHORT WAVE MOVES THROUGH,
WE COULD HAVE SOMEWHAT OF A BREAK DURING THE NIGHT, WITH ANOTHER
ROUND OF PRECIP TOWARD THE DAYBREAK HOURS MONDAY AS ANOTHER SHORT
WAVES MOVE INTO THE AREA. PW VALUES REMAIN HIGH, SO THERE COULD BE
SOME HEAVY RAIN WITH THE SHOWERS, AND ESPECIALLY THUNDERSTORMS. ANY
THUNDERSTORMS THAT DO DEVELOP LATE THIS AFTERNOON INTO THE EVENING
COULD PRODUCE STRONG/GUSTY WINDS, AND A SMALLER POSSIBILITY OF HAIL.
WE KEEP THE MENTION OF GUSTY WINDS THROUGH THE EVENING, BUT DROP THE
MENTION OVERNIGHT AS THE GREATEST INSTABILITY IS LOST, BUT WE DO
KEEP MENTION OF HEAVY RAIN OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MODELS ARE SLOWING THE FRONT DOWN EVEN MORE THAN WE PREVIOUSLY
ANTICIPATED. IN FACT, THE GFS EVEN DEVELOPS A WAVE OF LOW PRESSURE
ALONG THE FRONT AS IT DRAGS THROUGH OUR AREA. WITH THE FRONT
FORECAST TO SLOW DOWN, PRECIPITATION WILL LIKELY HANG AROUND THE
AREA LONGER THROUGH THE DAY ON MONDAY. THEREFORE WE INCREASED POPS A
BIT AND KEPT IT IN LONGER THROUGH THE DAY. WE ARE NOT ANTICIPATING
MUCH IN THE WAY OF INSTABILITY ON MONDAY, SO WIDESPREAD
THUNDERSTORMS ARE NOT EXPECTED; ALTHOUGH THERE COULD BE SOME
SCATTERED THUNDERSTORMS. UNTIL THE PW VALUES DROP, WE COULD STILL
GET SOME MODERATE TO HEAVY RAIN THROUGH THE DAY, ESPECIALLY ACROSS
OUR EASTERN HALF OF THE CWA. WITH THE CLOUD COVER AND RAINFALL
ACROSS THE AREA, TEMPERATURES WILL BE MUCH COOLER THAN THE LAST
SEVERAL DAYS. A BLEND OF MAV/MET MOS WAS TAKEN, BUT IF THE CLOUDS DO
NOT CLEAR OUT FAST ENOUGH, HIGHS MONDAY MAY BE TOO HIGH.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB, ESPECIALLY
WITH THE THERMAL FIELDS AT 850MB AND 925MB. WITH THE LATTER BOTH MODELS
BIAS WAS ON THE COLD SIDE. NOT TOO MANY CHANGES TO THE LONG TERM WITH
SOME RATHER PLEASANT WEATHER AT THE START OF THE LONG TERM THEN FOLLOWED
WITH SOME UNSETTLED WEATHER WITH HEAVY RAIN POSSIBLE TOWARD AND INTO
THE WEEKEND.
HARD TO TELL WHICH GFS SHORT WAVES MAY HAVE GRID SCALE ISSUES WITH
THIS 12Z RUN. ALSO THE GFS SEEMS TO BE EMPHASIZING MORE NORTHERN
STREAM THAN SOUTHERN STREAM ENERGY (A GLFMEX SYSTEM?) AS BEING THE
TRIGGER FOR PCPN LATER IN THE WEEK. SO IN SPITE OF WHAT LOOKED LIKE
A GOOD INITIALIZATION, WE DID NOT GIVE THE GFS EXTRA WEIGHT THROUGH
THE LONG TERM.
STARTING WITH MON NGT, WITH THE LACK OF FCST WAA AND THE FCST MID
LEVEL QVEC CONVERGENCE EXITING EARLY, WE ARE CLOSER TO THE GFS THAN
THE WRF-NMMB WRT TO PCPN CHANCES IN THIS PERIOD. THE 12Z RUN EVEN
LOOKS SLOWER THAN THE SREF ENSEMBLE MEAN. LOW CHANCE POPS SOUTHEAST
EARLY. CONVECTIVELY IT DOES NOT APPEAR THUNDER IS POSSIBLE. THERE
SHOULD BE A BIT OF A GRADIENT AND WE DID NOT BOTTOM MIN TEMPS AND
WE BELIEVE A STAT GUIDANCE COMPROMISE WORKS THE BEST.
THEN SOME SPECTACULAR WEATHER IS IN THE OFFING FOR TUESDAY AND
WEDNESDAY WITH NEAR NORMAL DAYTIME HIGH TEMPERATURES AND A CHILLY
TUESDAY NIGHT. AIR MASS FCST TO BE TOO DRY ON TUESDAY TO EVEN
GENERATE CUMULUS CLOUDS. BY WEDNESDAY SOME CIRRUS FROM THE NEXT
SYSTEM MIGHT ARRIVE. THESE ARE ONE OF THE GFS SHORT WAVES WE ARE NOT
THAT CONFIDENT ABOUT TRIGGERING IT. IT STILL SHOWS HOW DRY THE AIR
MASS IS STILL EXPECTED TO BE THAT ALL WE WILL BE ABLE TO MUSTER ARE
HIGH CLOUDS.
A CHANNELIZED VORT MAX IS FORECAST TO BOTTOM AT THE BASE OF THE
500MB TROF JUST NORTH OF OUR CWA ON TUESDAY WITH DECENT RIDGING
FORECAST FOR TUESDAY DAY BEFORE LEVELING ON TUESDAY NIGHT. THE FULL
SUN MACROS IN THIS AIR MASS HAVE BEEN RUNNING ABT 3-5F TOO HIGH, SO
USING THE SAME CORRECTION FOR TUESDAY AND WEDNESDAY MAX TEMPS: NAM
MOS LOOKS BETTER ON TUESDAY AND GFS MOS LOOKS OK FOR WEDNESDAY.
WITH NO FCST RIDGING TO STOP IT, CLOUDINESS SHOULD START INCREASING
ON WEDNESDAY NIGHT. MINS SHOULD BOTTOM IN THIS AIR MASS THE NIGHT
BEFORE. MORE OF A BUMP UP IN OUTLYING THAN URBAN AREAS ON WEDNESDAY
NIGHT. WHILE WE ARE NOT TOTALLY DISCOUNTING THE NORTHERN STREAM
ENERGY, IF SHOWERS ARRIVE EARLIER THAN THURSDAY NIGHT ITS BECAUSE OF
THIS ENERGY. KEEPING THURSDAY DRY IS NOT HIGHLY CONFIDENT.
OTHER THAN BEING CONFIDENT ABOUT THE CHANCES FOR PRECIPITATION ON
FRIDAY AND SATURDAY IT REMAINS UNCERTAIN AS TO HOW THE NORTHERN AND
SOUTHERN STREAMS WILL INTERACT AND THE DETAILS INVOLVED. FOR NOW ALL
OF THE MEDIUM RANGE MODELS ARE SHOWING HEAVY RAIN POTENTIAL AND THE
12Z OP ECMWF DOES SHOW MORE EARLIER PHASING OF THE STREAMS THAN THE
00Z RUN HAD. WE CARRIED THE HIGHEST POPS FRIDAY INTO SATURDAY.
CONVERSELY SUNDAY WE MAY BE TOO PESSIMISTIC HANGING ONTO PCPN
CHANCES. BECAUSE OF THE CLOUDINESS AND PCPN, WHILE IT SHOULD BECOME
MORE HUMID AGAIN WITH SOME MIN TEMPS ABOVE AVERAGE, MAX TEMPS SHOULD
NOT SWAY FAR FROM AVERAGE AND WE WERE CLOSE TO HPC GUIDANCE.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS REMAIN ACROSS THE TAF SITES EARLY THIS AFTERNOON WITH
LIGHT SCATTERED SHOWERS. HOWEVER, WE EXPECT AN INCREASE IN SHOWER
ACTIVITY THROUGH THIS AFTERNOON AND EVENING, CONTINUING THROUGH THE
NIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA FROM THE WEST.
THERE REMAINS THE POSSIBILITY OF THUNDERSTORMS LATE THIS AFTERNOON
INTO THIS EVENING, WITH ADDITIONAL MODERATE/HEAVY SHOWERS OVERNIGHT.
WHEN THESE SHOWERS/THUNDERSTORMS DO OCCUR, CIGS/VSBYS COULD BE
TEMPORARILY REDUCED. OVERNIGHT, WE EXPECT AN INCREASE IN SHOWER
ACTIVITY, WITH MVFR CONDITIONS TO DEVELOP. MODEL GUIDANCE INDICATED
POSSIBLE IFR, BUT WE KEPT CONDITIONS MVFR FOR NOW.
PERIODS OF SHOWERS WILL CONTINUE THROUGH AT LEAST THE EARLY PART OF
THE DAY MONDAY FOR MUCH OF THE AREA, ESPECIALLY FOR THE TAF SITES
ALONG THE DELAWARE RIVER AND SOUTHEASTWARD. MVFR CONDITIONS ARE
EXPECTED TO REMAIN ACROSS THE AREA EARLY IN THE DAY, WITH A POSSIBLE
RETURN TO VFR BY LATE AFTERNOON.
OUTLOOK...
MONDAY NIGHT...VFR. SOME POCKETS OF MVFR OR IFR CONDITIONS IN FOG
POSSIBLE AT THE MORE RURAL TERMINALS. CONFIDENCE IS AVERAGE.
TUESDAY AND WEDNESDAY...VFR CONDITIONS EXPECTED. CONFIDENCE IS HIGHER
THAN AVERAGE.
THURSDAY...VFR CONDITIONS. CHANCE OF SOME MVFR CONDITIONS IN FOG OR
HAZE IN THE MORNING. CONFIDENCE IS AVERAGE.
THURSDAY NIGHT INTO FRIDAY...SOME MVFR TO IFR CONDITIONS POSSIBLE IN
AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. CONFIDENCE IS
LOWER THAN AVERAGE.
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL REMAIN ACROSS THE COASTAL ATLANTIC
WATERS THROUGH THE PERIOD. WINDS AND WAVES HAVE INCREASED LATE THIS
AFTERNOON AND COULD CONTINUE THROUGH MONDAY. A COLD FRONT
APPROACHING THE AREA TONIGHT WILL LIKELY NOT CROSS INTO THE WATERS
UNTIL VERY LATE IN THE DAY MONDAY.
THE SMALL CRAFT ADVISORY FOR THE LOWER DELAWARE BAY WAS MAINTAINED
AS WINDS COULD GUST NEAR 25 KNOTS FOR A PERIOD THIS EVENING. THE END
TIME OF 11 PM WILL REMAIN THE SAME AS WIND GUSTS ARE EXPECTED TO
DIMINISH BY THIS TIME.
OUTLOOK...
ON DELAWARE BAY SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
BE OCCURRING THROUGHOUT THE OUTLOOK PERIOD.
ON THE OCEAN SWELLS REACHING SMALL CRAFT ADVISORY CRITERIA SHOULD
STILL BE LINGERING INTO MONDAY NIGHT. WE EXTENDED THE SMALL CRAFT
ADVISORY ON THE OCEAN. THEN AS LONG AS THE HIGH PRESSURE SYSTEM
BUILDS IN FROM THE NORTHWEST AND NOT NORTH OR NORTHEAST (WHICH MIGHT
CAUSE MORE SWELL ISSUES), SUB SMALL CRAFT ADVISORY CONDITIONS SHOULD
OCCUR INTO THURSDAY NIGHT. CONFIDENCE THEN STARTS TO WEAKEN ON
FRIDAY AS THE LOW PRESSURE SYSTEM IS FORECAST TO LIFT FROM THE
SOUTHEAST. THE INCREASINGLY PERSISTENT SOUTHERLY TO SOUTHEASTERLY
FLOW MIGHT BRING SMALL CRAFT ADVISORY CONDITIONS (SWELLS) BACK TO
THE OCEAN WATERS AS EARLY AS FRIDAY.
&&
.RIP CURRENTS...
TODAYS RIP CURRENT RISK IS FORECAST TO REACH A MODERATE RISK FOR
THE FORMATION OF DANGEROUS RIP CURRENTS AT BOTH THE NEW JERSEY AND
DELAWARE BEACHES.
ALSO, TODAY BEGINS RIP CURRENT AWARENESS WEEK. EACH DAY THIS WEEK,
WE WILL ISSUE A PUBLIC INFORMATION STATEMENT DETAILING VARIOUS
CONCERNS FOR THOSE HEADED TO THE OCEAN WATERS THIS SEASON.
&&
.CLIMATE...
OUR ENSO SEASON HEADING INTO THIS SUMMER STAYED UNDER THE CPC
DEFINITION OF A FULL FLEDGED LA NINA. SO OUR SUMMER ANALOGS WILL
HAVE A DIFFERENT SET OF PREVIOUS SUMMERS THAN THE LAST TWO. IN SPITE
OF SOME CHILLY DAYS IN THERE, (MAYBE SURPRISINGLY) BOTH APRIL AND
MAY WERE UNSEASONABLY WARM AGAIN FOR THE FIFTH CONSECUTIVE SPRING.
BY LOCAL DEFINITION, THOSE MONTH'S AVERAGE TEMPERATURES HAVE TO FALL
IN THE TOP THIRD OF ALL MONTHS DATING BACK TO 1872. MAY CAME DOWN TO
THE WIRE. WHILE NEITHER MONTH WAS AS WARM AS SPRING 2012, THEY STILL
CRACKED THE TOP THIRD.
SINCE 1872, THIS COMBINATION HAS OCCURRED ONLY TWENTY-TWO TIMES, BUT
NOW TEN TIMES SINCE 1990. IT SHOULD BE NOTED (AS SOLAR CYCLISTS MIGHT
ALREADY), THE SUMMERS OF 1980, 1991 AND 2002 WERE ALL HOT SUMMERS IN
PHILADELPHIA. THE CURRENT SOLAR CYCLE IS NOT ON PAR WITH THOSE.
NEVERTHELESS, THIS ELEVEN YEAR CYCLE HAS SHOWN ITSELF IN THE ANALOGS.
BECAUSE WE HAVE NOTICED THAT SUMMERS PRIOR TO CPC'S ANALYSIS OF ENSO
CONDITIONS HAVE DRAGGED DOWN THE SKILL OF THESE SUMMER ANALOGS, WE
WILL STOP USING ANALOGS PRIOR TO THE SUMMER OF 1950. THIS ALSO
LEAVES A HOMOGENEOUS ENSO CLASSIFICATION (VS USING JMA
CLASSIFICATION PRIOR TO 1950).
FOR HOTTER OR WORSE, HERE ARE THE FIVE ANALOGS. THESE ARE
TEMPERATURES AND PRECIPITATION FOR PHILADELPHIA FOR
THE UPCOMING SUMMER FOLLOWING UNSEASONABLY WARM APRILS AND
MAYS WITH ENSO NEUTRAL CONDITIONS IN THE TROPICAL PACIFIC.
THE ONE DIFFERENCE WITH THIS ANALOG SET VS THE LAST COUPLE
OF SUMMERS IS THE BACK END HEAT FOR AUGUST. WHILE THE LAST
SEVERAL SUMMERS HAVE BEEN DOWNRIGHT HOT, AUGUST HAS BEEN THE
MONTH CLOSEST TO AVERAGE LEVELS.
YEAR JUNE AVG JULY AVG AUGUST AVG SUMMER AVG SUMMER PCPN
1959 72.2 75.9 76.5 74.9 16.49
1980 70.6 78.5 80.0 76.4 9.11
1991 75.7 79.0 79.0 77.9 12.01
1993 74.4 81.4 78.9 78.2 8.68
2004 71.8 76.3 75.0 74.4 16.65
AVG 72.9 78.2 77.9 76.4 12.59
1981-2010 NML 73.3 78.1 76.6 76.0 11.28
THE EXPERIMENTAL TWO CLASS SEASONAL OUTLOOK BY THE CPC FOR THIS
SUMMER HAS THE MOUNT HOLLY CWA WITH ABOUT A 60 PERCENT CHANCE OF
WARMER THAN NORMAL WEATHER. THE PRECIPITATION OUTLOOK IS FOR EQUAL
CHANCES OF IT BEING EITHER DRIER OR WETTER THAN NORMAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ431.
&&
SYNOPSIS...GIGI/MIKETTA
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/ROBERTSON/MIKETTA
MARINE...GIGI/ROBERTSON/MIKETTA
RIP CURRENTS...KLINE
CLIMATE...GIGIHazardous weather outlook, Jun 2, 3:57 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 PM EDT SUN JUN 2 2013 NJZ001-PAZ054-055-032000- SUSSEX-CARBON-MONROE- 357 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. VERY HEAVY RAINFALL COULD CAUSE SMALL STREAM AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001-MDZ008-012-NJZ007>010-012-013-015>019-PAZ060>062-070-071- 101>106-032000- NEW CASTLE-CECIL-KENT MD-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 357 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. VERY HEAVY RAINFALL COULD CAUSE SMALL STREAM AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HEAVY RAINFALL COULD CAUSE SMALL STREAM AND URBAN FLOODING ON MONDAY MORNING. HIGHEST CHANCES FROM AROUND THE INTERSTATE 95 CORRIDOR SOUTHEASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002-003-MDZ015-019-020-NJZ020>023-027-032000- KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 357 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. VERY HEAVY RAINFALL COULD CAUSE SMALL STREAM AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HEAVY RAINFALL COULD CAUSE SMALL STREAM AND POOR DRAINAGE FLOODING ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-032000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 357 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. TODAY'S RIP CURRENT RISK IS FORECAST TO REACH A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS AT BOTH THE NEW JERSEY AND DELAWARE BEACHES. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. VERY HEAVY RAINFALL COULD CAUSE POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HEAVY RAINFALL COULD CAUSE POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-032000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 2, 5:09 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 PM EDT SUN JUN 2 2013
NJZ001-008-022130-
MORRIS NJ-SUSSEX NJ-
509 PM EDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MORRIS AND SUSSEX
COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND LAKE HOPATCONG...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORM WILL PASS NEAR LAKE TELEMARK AROUND 515
PM...GREEN POND AND BOONTON AROUND 520 PM...AND BUTLER AND KINNELON
AROUND 525 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4120 7437 4118 7438 4109 7449 4107 7448
4105 7449 4106 7445 4102 7439 4100 7429
4097 7427 4094 7427 4084 7464 4101 7476
4121 7438
IOVINOSpecial weather statement, Jun 2, 5:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT SUN JUN 2 2013
NJZ014-020-026-022200-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
537 PM EDT SUN JUN 2 2013
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MONMOUTH AND OCEAN
COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOMS RIVER...MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR SILVERTON...LAVALLETTE AND SEASIDE
HEIGHTS AROUND 545 PM...BRICK TOWNSHIP AROUND 550
PM...MANTOLOKING...BAY HEAD AND POINT PLEASANT AROUND 555 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4008 7403 4006 7402 4004 7404 3991 7407
3991 7410 3992 7410 3990 7412 3990 7422
4003 7430 4011 7417 4010 7415 4014 7411
4013 7410 4015 7409 4020 7400
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:09 PM EDT | Special Weather Statement | PHI | Passaic | 21 min |
| Jun 2, 6:12 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 48 min |
| Jun 2, 6:50 PM EDT | Special Weather Statement | PHI | Morris | 40 min |
| Jun 2, 7:26 PM EDT | Special Weather Statement | PHI | Ocean | 49 min |
| Jun 2, 7:30 PM EDT | Special Weather Statement | PHI | Morris | 30 min |
| Jun 2, 5:43 PM EDT | Special Weather Statement | PHI | Northampton | 47 min |
| Jun 2, 7:08 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 52 min |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.